Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 162, NWS Northern Indiana

December 27, 20084 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Dec 27, 2008, 6:10 PM EST for 4 counties in Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 27, 2008, 6:10 PM EST (23:10 UTC)
Expired
Dec 27, 2008, 6:55 PM EST
In force
45 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Grant County, IN, Huntington County, IN, Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 82 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 272310
SVRIWX
INC053-069-103-169-280015-
/O.NEW.KIWX.SV.W.0162.081227T2310Z-081228T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 PM EST SAT DEC 27 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT COUNTY IN CENTRAL INDIANA
  SOUTHERN MIAMI COUNTY IN NORTH CENTRAL INDIANA
  SOUTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA
  SOUTHWESTERN HUNTINGTON COUNTY IN NORTHEAST INDIANA

* UNTIL 715 PM EST

* AT 605 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED NEAR BENNETTS SWITCH...OR
  6 MILES NORTHEAST OF KOKOMO...AND MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  WABASH...
  MARION AND GAS CITY...
  SWAYZEE...
  SWEETSER AND JONESBORO...
  LA FONTAINE...
  VAN BUREN...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4042 8587 4057 8587 4057 8615 4060 8617
      4064 8616 4097 8570 4081 8556 4071 8551
      4066 8546 4051 8545
TIME...MOT...LOC 2310Z 245DEG 57KT 4059 8598

$$

JC
1 follow-up statement
000 
WWUS53 KIWX 272355
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
655 PM EST SAT DEC 27 2008

INC053-069-103-169-280004-
/O.CAN.KIWX.SV.W.0162.000000T0000Z-081228T0015Z/
WABASH IN-HUNTINGTON IN-MIAMI IN-GRANT IN-
654 PM EST SAT DEC 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GRANT...SOUTHERN 
MIAMI...SOUTHWESTERN HUNTINGTON AND SOUTHERN WABASH COUNTIES IS 
CANCELLED...

AT 652 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU OBSERVED ANY WIND DAMAGE...SUCH AS TREES AND POWER LINES DOWN 
OR STRUCTURAL DAMAGE...OR HAD A LOCAL WEATHER INSTRUMENT MEASURE 
WINDS OF 50 MPH OR GREATER...PLEASE CALL YOUR LOCAL LAW ENFORCEMENT 
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE...OR SEND A REPORT 
ONLINE AT WWW.WEATHER.GOV/IWX.

LAT...LON 4042 8587 4057 8587 4057 8615 4060 8617
      4064 8616 4097 8570 4081 8556 4071 8551
      4066 8546 4051 8545
TIME...MOT...LOC 2354Z 245DEG 57KT 4087 8514

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 3:04 PM EST, 3 hours 6 minutes earlier.

Area forecast discussion, Dec 27, 3:04 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
304 PM EST SAT DEC 27 2008

.SHORT TERM...
TONIGHT THROUGH SUNDAY NIGHT

VERY DYNAMIC SYSTEM AFFLICTING THE REGION WITH RECORD
TEMPS/FLOODING/AND SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE
REGION. LOCALLY TEMPS HAVE SURGED INTO THE 60S WITH DEWPOINTS WELL
INTO THE 50S. STRONG SOUTHERLY WINDS WILL CONTINUE TO INCREASE
THROUGH EVENING AHEAD OF A DEEPENING/DEVELOPING LOW PRESSURE OVER
WESTERN IL. MCS PUSHING INTO THE EASTERN IL ASSOCIATED WITH A SUBTLE
MID LEVEL SPEED MAX /PER PROFILER OBS/CONTINUING TO SUPPORT DAMAGING
WINDS ACROSS PORTIONS OF IL. IT IS QUITE POSSIBLE THIS LINE OF
THUNDERSTORMS WILL HOLD TOGETHER AS IT PUSHES EAST. HOWEVER...BETTER
LL MOISTURE AND INSTABILITY STILL REMAINS SOUTHWEST OF THE FA...AND
IS NOT EXPECTED TO ARRIVE UNTIL THIS EVENING. HAVE INCLUDED SVR
MENTION IN THE ZONES FOR THE WEST LATE THIS AFTERNOON...AS VERY
STRONG FLOW EXISTS JUST OF THE SFC WITH 53 KNOTS OBSERVED ON THE 18Z
ILX RAOB. ANY LOCAL DOWNDRAFT COULD EASILY MIX DOWN THIS FLOW TO THE
SFC. DEEP UPPER LOW CENTERED OVER WESTERN OK WILL LIFT INTO THE
MIDWEST SUPPORTING THE DEEPENING OF THE SFC LOW OVER WESTERN IL AS
IT TRANSLATES NORTHEAST INTO THE GREAT LAKES. MOMENTUM INCREASES
WILL BE ONGOING PER A TIGHTENING BAROCLINIC ZONE EXTENDING FROM THE
UPPER MIDWEST INTO THE CENTRAL PLAINS. H3 PROGS NEARLY 140 KNOTS AT
H5 BY 12Z SUN...WITH A PERIOD OF 70 TO 80 KNOTS OF FLOW PROGGED AT
H85...VERY IMPRESSIVE INDEED. THIS STRONG FLOW WILL INTERACT WITH
FRONTAL INDUCED CONVECTION...SUPPORTING A LINE OF TS CAPABLE OF
PRODUCING DAMAGING WINDS.

DETERMINISTIC MODELS VARY ON THE EVOLUTION OF TONIGHTS
SYSTEM...WITH THE NAM OPTING FOR A SLOWER FROPA THAN THE GFS.
HOWEVER...FORECAST MODEL GUIDANCE NEEDS TO BE TAKEN LIGHTLY...AS
CONVECTIVE PROCESS ONGOING WERE NOT HANDLED WELL AND SENSIBLE
WEATHER COULD STRAY FROM MODEL PROGS VERY EASILY...MAINLY IN THE
EVOLUTION OF TONIGHTS PRECIP AND FRONTAL PROGRESSION. HENCE...HAVE
OPTED FOR A BLEND OF THE SREF/GFS/NAM...AVOIDING RELIANCE ON ONE
MODEL PROG.

TONIGHT...SHOWERS AND TS WILL PROGRESS INTO THE FA AS UPPER LEVEL
COOLING COMMENCES AND LL CONVERGENCE INCREASES WITH THE ARRIVAL OF
THE SFC FRONT COUPLED WITH CONVECTIVE OUTFLOWS. GIVEN RAMPED UP FLOW
JUST OFF THE SFC OF NEARLY 80 KNOTS AT H85 AND 50 KNOTS AT
H950...CONCERNED ABOUT DAMAGING WINDS MIXING DOWN TO THE SFC TROUGH
CONVECTIVE INDUCED DOWNWARD MOMENTUM TRANSFER IN SH/TS. IN
ADDITION...A FEW TS MAY ORGANIZE INTO ALLOWING SEGMENTS WITH ENHANCED
WIND THREAT WHERE CAPE AND SHEAR ARE BALANCED...AS LL SHEAR REMAINS
OFF THE CHART. NOT RULING OUT AN ISOLATED TORNADO GIVEN THE INTENSE
FLOW...WITH 0-1 KM HELICITY OVER 800 M2/S2. COLD FRONT WILL PUSH
THROUGH THE REGION TONIGHT ENDING PRECIP CHANCES WEST TO EAST. NOT
EXPECTING ANY SNOW ON THE BACKSIDE OF THIS SYSTEM GIVEN WARM THERMAL
FIELDS AND LIFT/FORCING DEPLETED BEFORE COLD AIR ARRIVES. DID
LEAVE A SMALL CHANCE FOR SW IN THE FAR NW SUN. HOWEVER...THE LAKE
INDUCED INSTABILITY REMAINS DISMAL AND LIFT DOES NOT EXTEND INTO THE
DGZ.

WINDS WILL BE PROBLEMATIC TONIGHT AS STRONG CAA/ADIABATIC LAPSE
RATES OFF THE SFC/STRONG FLOW ALOFT...H95 GEOSTROPHIC FLOW OF NEARLY
60 KNOTS/AND H95 FLOW PARALLEL WITH THE ISALLOBARIC WIND. HAVE
INCREASE WINDS SOME...OPTING FOR WINDS JUST BELOW HIGH WIND WARNING
CRITERIA. WILL BEEF UP ADV WINDS.

LOOK FOR A COOLER DAY SUN WITH CLEARING BY LATE MORNING AFTERNOON.

&&

.LONG TERM...MODELS FAIRLY CONSISTENT FOR MOST OF THE LONG TERM
PERIOD SO FEW CHANGES IN THE FORECAST. WILL KEEP CHANCE OF LIGHT
SNOW IN THE FORECAST FOR TUESDAY NIGHT ASSOCIATED WITH A WEAK
CLIPPER THAT CUTS ACROSS MICHIGAN. STILL SOME DISAGREEMENT FOR LATE
WEEK SYSTEM. APPEARS GFS IS SLOWLY COMING AROUND TO WEAKER ECMWF
SOLUTION BUT WILL ALLOW FOR A CHANCE OF LIGHT SNOW FRIDAY AND FRIDAY
NIGHT.

EXPECT HIGH TEMPS IN THE 40S ON MONDAY THAT WILL SLIP INTO THE 30S
TUESDAY..LOWER 30S WEDNESDAY AND THURSDAY AND UPPER 20S AND LOWER
30S FRIDAY AND SATURDAY. LOWS IN THE MID AND UPPER 20S MONDAY
TUESDAY WILL SLIP TO THE TEENS AND LOWER 20S WEDNESDAY THROUGH
SATURDAY.

&&

.AVIATION.../18Z TAFS/
MAINLY MVFR CIGS ARE EXPECTED ACROSS THE AREA WITH STRONG LOW
PRESSURE DEVELOPING ACROSS THE REGION. EXPECT PERIODS OF SHOWERS
IN THE NORTHWEST WITH AN ISOLD TS POSSIBLE. MCS OVER IL IS
EXPECTED TO CONTINUE TOWARD THE REGION WITH ARRIVAL IN THE WEST BY
LATE THIS AFTERNOON. HEAVY RAIN /VIS RESTRICTIONS/ AND GUSTY
WINDS CAN BE EXPECTED WITH THIS LINE OF TS. OTHERWISE...STRONG WINDS
WILL CONTINUE THROUGH THE DAY WITH GUSTS AS HIGH AS 40 TO 45 KNOTS
POSSIBLE. STRONG FLOW WILL BE LOCATED JUST OFF THE SFC WITH 60 TO
80 KNOTS AT 2-3 KFT OUT OF THE SOUTHWEST. COLD FRONT WILL PASS
THROUGH THE REGION THIS EVENING WITH STRONG GUSTY WINDS
CONTINUING. EXPECT SUSTAINED WINDS OF 25 TO 30 KNOTS WITH GUSTS UP
TO 50 KNOTS THROUGH MID MORNING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 1 PM EST /12 PM CST/ SUNDAY FOR INZ003>009-
     012>018-020-022>027-032>034.

     FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ003>008-012>016-020.

MI...WIND ADVISORY UNTIL 1 PM EST SUNDAY FOR MIZ077>081.

     FLOOD WATCH THROUGH SUNDAY MORNING FOR MIZ077>081.

OH...WIND ADVISORY UNTIL 1 PM EST SUNDAY FOR OHZ001-002-004-005-015-
     016-024-025.

LM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR LMZ043-
     046.

     GALE WARNING UNTIL 4 PM EST SUNDAY FOR LMZ043-046.

&&

SHORT TERM...JC
LONG TERM...SABONES
AVIATION...JC
Hazardous weather outlook, Dec 27, 5:31 AM EST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
531 AM EST SAT DEC 27 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-281045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
531 AM EST SAT DEC 27 2008 /431 AM CST SAT DEC 27 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT NORTHWEST OF A MONTICELLO TO HILLSDALE
LINE TODAY AND TONIGHT. HEAVY RAINFALL...THUNDERSTORMS... AND
MELTING SNOW MAY CAUSE FLOODING IN THIS AREA. THERE IS A CHANCE OF
THUNDERSTORMS ACROSS THE ENTIRE AREA TONIGHT AS A STRONG COLD
FRONT MOVES THROUGH. ISOLATED DAMAGING WIND GUSTS MAY ACCOMPANY THE
THUNDERSTORMS TONIGHT...MAINLY SOUTH OF ROUTE 6. A WIND ADVISORY
IS IN EFFECT FOR THE ENTIRE AREA THIS AFTERNOON AND TONIGHT FOR
WIDESPREAD WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIND ADVISORY REMAINS IN EFFECT THROUGH MIDDAY SUNDAY FOR WIND
GUSTS TO 45 MPH. SOME RIVER FLOODING IS POSSIBLE INTO EARLY NEXT
WEEK DUE TO HEAVY RAIN AND MELTING SNOW OVER THE
WEEKEND...ESPECIALLY OVER NORTHWEST PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-281045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
531 AM EST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND A GALE WARNING IS IN
EFFECT TONIGHT. THUNDERSTORMS ARE ALSO EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A GALE WARNING REMAINS IN EFFECT FOR SUNDAY. A SMALL CRAFT
ADVISORY MAY BE NEEDED SUNDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Dec 27, 4:10 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
410 PM EST SAT DEC 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             WOLCOTT                 40.76N  87.04W
12/27/2008  E0.70 INCH       WHITE              IN   LAW ENFORCEMENT

            COUNTY TROOPER REPORTED DIME SIZE HAIL IN WOLCOTT

&&

EVENT NUMBER IWX0802126

LMK
Local storm report, Dec 27, 4:27 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
427 PM EST SAT DEC 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0421 PM     TSTM WND GST     WINAMAC                 41.05N  86.60W
12/27/2008  E50 MPH          PULASKI            IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX0802127

LMK
Local storm report, Dec 27, 4:29 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 PM EST SAT DEC 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     MEDARYVILLE             41.08N  86.89W
12/27/2008                   PULASKI            IN   LAW ENFORCEMENT

            POWER LINES DOWN AND BUILDING DAMAGE IN MEDARYVILLE

&&

EVENT NUMBER IWX0802128

LMK
Special weather statement, Dec 27, 5:35 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
535 PM EST SAT DEC 27 2008

INZ006>009-016>018-022>027-032>034-272330-
ADAMS IN-ALLEN IN-BLACKFORD IN-CASS IN-DE KALB IN-GRANT IN-HUNTINGTON
IN-JAY IN-KOSCIUSKO IN-LAGRANGE IN-MIAMI IN-NOBLE IN-STEUBEN
IN-WABASH IN-WELLS IN-WHITLEY IN-
535 PM EST SAT DEC 27 2008

...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN AND CENTRAL INDIANA...

NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS INDICATED
STRONG THUNDERSTORMS WERE MOVING EAST NORTHEAST ACROSS CENTRAL AND
NORTHERN INDIANA THIS EVENING. THESE STORMS WILL EVENTUALLY PUSH
INTO NORTHEAST AND EAST CENTRAL INDIANA BY 630 PM EST.

WIND GUSTS TO 50 MPH...SMALL HAIL AND HEAVY DOWNPOURS CAN BE
EXPECTED WITH THESE STORMS. ISOLATED SEVERE THUNDERSTORMS WITH WIND
GUSTS TO NEAR 70 MPH ARE ALSO POSSIBLE.

RAINFALL AMOUNTS UP TO ONE INCH ARE ALSO POSSIBLE THIS EVENING AND
OVERNIGHT. THIS COULD LEAD TO LOCALIZED FLOODING IN SOME
AREAS...ESPECIALLY LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
THROUGH FLOODED AREAS. STAY TUNED FOR FURTHER UPDATES AND POSSIBLE
WARNINGS THIS EVENING.
Local storm report, Dec 27, 6:07 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
607 PM EST SAT DEC 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     NAPPANEE                41.45N  85.98W
12/27/2008                   ELKHART            IN   LAW ENFORCEMENT

            POLE BARN BLOWN OFF ITS FOUNDATION. TREES DOWN IN
            SOUTHWEST PART OF NAPPANEE.

&&

EVENT NUMBER IWX0802129

LMK

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 10:49 PM ESTGale WatchIWX6 hr
Dec 26, 10:49 PM ESTMarine Dense Fog AdvisoryIWX6 hr
Dec 27, 4:19 AM ESTWind AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more31 hr
Dec 27, 4:35 AM ESTGale WarningIWX30 hr
Dec 27, 3:34 PM ESTSevere Thunderstorm WarningIWXCass, Pulaski, White56 min
Dec 27, 4:16 PM ESTSevere Thunderstorm WarningIWXCass, Fulton, Marshall, Starke49 min
Dec 27, 4:44 PM ESTSevere Thunderstorm WarningIWXElkhart, Fulton, Kosciusko61 min
Dec 27, 6:43 PM ESTSevere Thunderstorm WarningIWXAdams, Allen, Blackford, Grant, Huntington, Jay and 2 more62 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.